Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 156, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 29, 2012, 9:05 AM PDT. It took effect at Sep 29, 2012, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2012, 9:05 AM PDT (16:05 UTC)
- In effect from
- Sep 29, 2012, 1:00 PM PDT
- Expired
- Sep 29, 2012, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
652 WHUS76 KMTR 291605 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 905 AM PDT SAT SEP 29 2012 PZZ530-300015- /O.NEW.KMTR.SC.Y.0156.120929T2000Z-120930T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 905 AM PDT SAT SEP 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON...WITH THE STRONGEST WINDS NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
694 WHUS76 KMTR 292123 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 223 PM PDT SAT SEP 29 2012 PZZ530-300400- /O.CON.KMTR.SC.Y.0156.000000T0000Z-120930T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 223 PM PDT SAT SEP 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH THIS EVENING...WITH THE STRONGEST WINDS NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 4:25 AM PDT, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 29, 4:25 AM PDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
425 AM PDT SAT SEP 29 2012
...RAPID WARM-UP STILL ON TRACK SUNDAY THROUGH TUESDAY...
.DISCUSSION...AS OF 3:20 AM PDT SATURDAY...CLOUD COVER THIS
MORNING IS STARTING OUT LIKE MOST OF THE OTHER DAYS SINCE LAST
SPRING WITH MARINE CLOUDS FILLING THE BAY AND VALLEYS. THE MARINE
LAYER DEPTH IS CURRENTLY JUST UNDER 1500 FEET AROUND MONTEREY BAY
AND IN SF BAY PER THE SODAR DATA NEAR KSFO. ITS ALWAYS A LITTLE
NERVE-RACKING TO FORECAST A SIGNIFICANT HEAT SPELL WHEN THE
MARINE LAYER IS STILL IN PLACE. OFTEN TIMES HEADING INTO THESE
EVENTS THERE IS A PRE-EXISTING SHORTWAVE TROUGH OR SURFACE
GRADIENT THAT WIPES THE CLOUDS AWAY IN ADVANCE OF THE WARM-UP.
THOSE ARE THE TIMES WHERE THE HEAT CAN ARRIVE A DAY EARLIER THAN
THE MODELS ADVERTISE. TODAY WONT BE ONE OF THOSE TIMES AND THE
MUCH TALKED AND ANTICIPATED HOT WEATHER WILL BE ON HOLD FOR ANOTHER
24 HOURS.
FOR YOUR SATURDAY...EXPECT THE MORNING STARTUS TO CLEAR FROM MOST
LOCATIONS BY MID TO LATE MORNING AS HIGH PRESSURE BEGINS TO BUILD
AND COMPRESS THE MARINE LAYER. IN ADDITION...JUST ABOVE THE
BOUNDARY LAYER THE WINDS WILL TREND NORTHERLY OR OFFSHORE AND
DRAG DRIER AIR INTO THE BOUNDARY LAYER TO HELP DRY THINGS OUT.
COMPARED TO FRIDAY MOST AREAS SHOULD WARM SEVERAL DEGREES AND SEE
READINGS CLOSER TO WHAT WAS OBSERVED ON THURSDAY OF THIS WEEK.
TONIGHT WILL BE THE KEY TRANSITION PERIOD WITH THE MODELS
CONSISTENTLY SHOWING THE BOUNDARY LAYER DRYING OUT AS LIGHT BUT
PERSISTENT OFFSHORE FLOW DEVELOPS OVER THE DISTRICT. IF ALL GOES
ACCORDING TO PLAN THERE SHOULD BE NO CLOUDS LEFT OVER LAND BY
SUNRISE SUNDAY MORNING...EXCEPT PERHAPS THE STUBBORN BEACHES FROM
PT REYES SOUTHWARD TOWARDS MONTEREY. BUT ANY MORNING WISPS OF FOG
WILL QUICKLY EVAPORATE ON SUNDAY MORNING AS MORE SERIOUS WARMING
GETS UNDERWAY. TRUTH BE TOLD THE SYNOPTIC SET-UP IS FAR FROM
CLASSIC WITH THE EVENT. THERE ARE NO STRONG OFFSHORE WINDS AT ANY
TIME AND THE PRESENCE OF THE UPPER LOW WELL OFF THE COAST KEEPS
THE OFFSHORE SET-UP FAR FROM TYPCIAL. NONETHELESS ALL MODEL
GUIDANCE IS CONSISTENT IN TEMPS SOARING ON SUNDAY AFTERNOON FOR ALL
LOCATIONS. THE AIRMASS WILL BE DRY AND WINDS WILL BE FAVORABLE FOR
LOCAL DOWNSLOPE WARMING EFFECTS. MADE NO CHANGES TO THE PRE-
EXISTING EXCESSIVE HEAT WATCH THAT RUNS FROM SUNDAY AFTERNOON
THROUGH MONDAY NIGHT. ITS WORTH NOTING THAT THIS PRODUCT IS REALLY
AIMED AT THE ELDERLY...YOUNG AND OTHERS THAT ARE PARTICULARILY
HEAT SENSITIVE. IN ADDITION THE COAST HASNT SEEN MUCH WARMTH THIS
YEAR SO THOSE WITHOUT AIR CONDITIONING MAY DEAL WITH SOME BRIEF DISCOMFORT.
SUNDAY NIGHT LOOKS MILD WITH VERY WARM AIRMASS OVERHEAD AND
CONTINUED OFFSHORE WIND FLOW...BUT AGAIN ITS LIGHT AT BEST WITH
WIND SPEEDS UNDER 10 MPH IN THE HILLS. MODEL GUIDANCE KEEPS TEMPS
WELL INTO THE 70S AND LOWER 80S INTO MONDAY MORNING FOR THE HILLS.
GIVEN THE DRY AIRMASS AND LONGER NIGHTS THE VALLEYS SHOULD RADIATE
FAIRLY WELL AND ALLOW TEMPS TO FALL TO AROUND 60 BY MONDAY MORNING.
AFTER A MILD START ON MONDAY...TEMPS WILL WARM ONCE AGAIN WITH
MONDAY AFTERNOON LIKELY BEING THE WARMEST OF THE NEXT SEVERAL
DAYS...WITH MOST AREAS INTO THE 90S AND LOWER 100S WITH UPPER 70S
AND 80S CONFINED TO THE COAST. LATEST MODEL TRENDS ARENT REALLY
SHOWING TOO MUCH CHANGE IN THE WEATHER INTO TUESDAY SO RIGHT NOW
ITS HARD TO FORECAST MUCH OF ANY COOLING. A FEW DAYS AGO THE UPPER
LOW OFF THE COAST WAS PROGGED TO MOVE INLAND BUT NOW THE LONG
RANGE MODELS KEEP IT OFFSHORE AS A TROUGH DIVES INTO
MONTANA...KEEPING CALIFORNIA UNDER HIGH PRESSURE FOR MUCH OF THIS
WEEK WITH PERIODS OF NEUTRAL OR OFFSHORE WIND FLOW. SO TEMPS LOOK
TO COOL MORE NOTEABLY BY ABOUT WEDS...POSSIBLY WITH A SOUTHERLY
WIND REVERSAL BUT IN GENERAL THE UPCOMING WORK WEEK LOOKS LIKE
CLASSIC FIRST WEEK OF OCTOBER WEATHER FOR THE BAY AREA...ENJOY.
&&
.AVIATION...AS OF 4:30 AM PDT SATURDAY...A DEEPER MARINE LAYER
HAS BROUGHT WIDESPREAD STRATUS INTO THE SFO BAY AREA. DESPITE THE
UPCOMING DRIER AND WARMER WEATHER...THE STRATUS TODAY WILL BE SLOW
TO CLEAR THE SFO AND MRY BAY AREA DUE TO ITS EXTENSIVENESS AND A
1500 FOOT MARINE LAYER.
VICINITY OF KSFO...IFR CIGS. GFS AND GPSM CONSENSUS MODELS SHOW A
19Z BURNOFF TIME WHILE THE NAM FORECASTS 18Z. BELIEVE THE NAM IS
UNDERESTIMATING THE AMOUNT OF STRATUS SO WILL GO WITH A BURNOFF
TIME OF 19Z THAT THE GFS AND CONSENSUS MODELS SHOW.
KSFO BRIDGE APPROACH...IFR CIGS CLEARING AFTER 19Z.
MONTEREY BAY AREA TERMINALS...IFR CIGS THROUGH 19Z.
&&
.FIRE WEATHER...AS OF 3:20 AM SATURDAY...CLIMATOLOGY AND FIRE
HISTORY POINTS TO LATE SEPT/OCT AS A CRITICAL FIRE WEATHER PERIOD
FOR THE BAY AREA AND NORTHERN CALIFORNIA. THE UPCOMING WEATHER
PATTERN WILL KEEP THAT TREND IN PLACE. IN ADDITION THIS YEAR THE
FUELS ARE AT OR NEAR RECORD DRY LEVELS. AS THE MARINE LAYER WASHES
AWAY TODAY THINGS WILL CONTINUE TO DRY OUT. BY SUNDAY AFTERNOON
THE COMBINATION OF HOT TEMPS...LOW RH VALUES AND LIGHT OFFSHORE
WINDS WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS. HAVE
GIVEN STRONG CONSIDERATION TO RED FLAG WARNINGS AND OR FIRE
WEATHER WATCHES BUT THE WINDS IN THE HILLS ARE FORECAST TO BE 5 TO
10 KT AT MOST. NONETHELESS GIVEN THE EXPECTED WEATHER FIRE
MANAGERS SHOULD EXPECT AN UPTICK IN INITIAL ATTACK FIRES OVER THE
AREA THAT WILL BE MORE DIFFICULT TO SUPPRESS. THE PUBLIC IS URGED
TO USE EXTRA CAUTION WITH OUTDOOR BARBECUES...CAMPFIRES...ETC
&&
.CLIMATE...BELOW IS A LISTING OF THE WARMEST HIGH TEMPERATURES
RECORDED SO FAR THIS YEAR AT SELECT LOCATIONS AROUND THE REGION
COMPARED TO FORECAST HIGHS FOR SATURDAY...SUNDAY AND MONDAY.
WARMEST FORECAST HIGH FOR...
LOCATION TEMP/DATE SAT SUN MON
SANTA ROSA AP 103 ON 6/16 87 95 98
SAN RAFAEL 99 ON 6/16 85 92 98
NAPA 101 ON 6/16 86 94 97
SAN FRANCISCO 86 ON 6/16 70 83 84
SAN FRANCISCO AP 87 ON 6/16 74 85 86
REDWOOD CITY 98 ON 6/16 83 93 93
CONCORD 102 ON 6/17 92 98 103
OAKLAND 87 ON 6/16 77 88 90
LIVERMORE 105 ON 8/11 96 100 104
FREMONT 94 ON 6/16 84 91 95
SAN JOSE 98 ON 6/16 87 95 97
SANTA CRUZ 90 ON 8/28 79 92 92
MONTEREY 76 ON 6/11 66 79 80
HOLLISTER 96 ON 8/10 88 95 99
SALINAS 87 ON 4/21 74 85 92
KING CITY 98 ON 6/16 85 92 99
HERE ARE SELECTED RECORD HIGH TEMPERATURES FOR THE UPCOMING DAYS...
LOCATION SUNDAY MONDAY
SANTA ROSA 102/1980 102/1980
SAN RAFAEL 101/1980 104/1980
NAPA 100/1980 106/1980
SAN FRANCISCO 96/2001 97/1980
OAKLAND 98/1980 103/1980
LIVERMORE 99/1952 102/1952
MOUNTAIN VIEW 95/2001 93/1980
SAN JOSE 94/2001 97/1980
GILROY 104/2010 104/2001
MONTEREY 93/2001 103/1980
SANTA CRUZ 98/1978 102/1965
SALINAS 99/2001 105/1980
KING CITY 105/1980 109/1980
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
&&
PUBLIC FORECAST: RWW
AVIATION/MARINE: W PI
CLIMATE: AC
FIRE WEATHER: RWW
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, Sep 29, 7:03 AM PDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 703 AM PDT SAT SEP 29 2012 CAZ506-507-510>513-516>518-528-301415- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 703 AM PDT SAT SEP 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SATURDAY AND SATURDAY NIGHT MOSTLY CLEAR WEATHER WITH WARMER TEMPERATURES IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MUCH WARMER WEATHER IS FORECAST SUNDAY AND INTO EARLY NEXT WEEK. HIGHS AWAY FROM THE COAST WILL WARM INTO THE 90S TO AROUND 100 SUNDAY...WITH FURTHER WARMING EXPECTED ON MONDAY. MANY AREAS CAN EXPECT RECORD BREAKING OR NEAR RECORD BREAKING TEMPERATURES. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * EXCESSIVE HEAT WATCH...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * VERY WARM CONDITIONS ARE EXPECTED TO CONTINUE FOR INLAND AREAS INTO TUESDAY...WITH COOLER WEATHER FORECAST BEGINNING WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ006-505-508-509-301415- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- 703 AM PDT SAT SEP 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SATURDAY AND SATURDAY NIGHT MOSTLY CLEAR SKIES ALONG WITH WARMER TEMPERATURES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WARM WEATHER IS FORECAST TO DEVELOP SUNDAY AND CONTINUE INTO EARLY NEXT WEEK. AFTERNOON HIGHS WILL WARM IN TO THE 70S AND 80S NEAR THE COAST. TEMPERATURES OF THIS MAGNITUDE WILL NOT BE WARM ENOUGH TO WARRANT ISSUANCE OF HEAT ADVISORIES FOR COASTAL AREAS. HOWEVER...THOSE LIVING IN OR TRAVELING TO COASTAL AREAS THIS WEEKEND SHOULD BE PREPARED FOR WARM WEATHER AND MONITOR THE LATEST FORECAST FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ529-530-301415- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 703 AM PDT SAT SEP 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SATURDAY AND SATURDAY NIGHT MOSTLY CLEAR SKIES WITH WARMER TEMPERATURES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WARM WEATHER IS FORECAST TO DEVELOP SUNDAY AND CONTINUE INTO EARLY NEXT WEEK. AFTERNOON HIGHS WILL WARM IN TO THE 70S AND 80S NEAR THE COAST. TEMPERATURES OF THIS MAGNITUDE WILL NOT BE WARM ENOUGH TO WARRANT ISSUANCE OF HEAT ADVISORIES FOR COASTAL AREAS. HOWEVER...THOSE LIVING IN OR TRAVELING TO COASTAL AREAS THIS WEEKEND SHOULD BE PREPARED FOR WARM WEATHER AND MONITOR THE LATEST FORECAST FOR FURTHER UPDATES. IN ADDITION...A LONG PERIOD NORTHWEST SWELL AS WELL AS A LONG PERIOD SOUTH SWELL WILL ARRIVE ALONG THE COAST THIS WEEKEND. THESE SWELL WILL BE CAPABLE OF PRODUCING STRONG RIP CURRENTS AND LOCALLY LARGE SHORE BREAKS. THEREFORE A BEACH HAZARD STATEMENT HAS BEEN ISSUED FOR A HEIGHTENED RISK OF STRONG RIP CURRENTS AT SOME SOUTH FACING AND NORTHWEST FACING BEACHES IN SANTA CRUZ AND MONTEREY COUNTIES. * BEACH HAZARD STATEMENT....SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.